Title:
|
On sharp characters of type $\{ -1,0,2 \}$ (English) |
Author:
|
Abdollahi, Alireza |
Author:
|
Bagherian, Javad |
Author:
|
Ebrahimi, Mahdi |
Author:
|
Khatami, Maryam |
Author:
|
Shahbazi, Zahra |
Author:
|
Sobhani, Reza |
Language:
|
English |
Journal:
|
Czechoslovak Mathematical Journal |
ISSN:
|
0011-4642 (print) |
ISSN:
|
1572-9141 (online) |
Volume:
|
72 |
Issue:
|
4 |
Year:
|
2022 |
Pages:
|
1081-1087 |
Summary lang:
|
English |
. |
Category:
|
math |
. |
Summary:
|
For a complex character $ \chi $ of a finite group $ G $, it is known that the product $ {\rm sh}(\chi ) = \prod _{ l \in L(\chi )} (\chi (1) - l) $ is a multiple of $ |G| $, where $ L(\chi ) $ is the image of $ \chi $ on $ G-\{1\}$. The character $ \chi $ is said to be a sharp character of type $ L $ if $ L=L(\chi ) $ and $ {\rm sh} (\chi )=|G| $. If the principal character of $G$ is not an irreducible constituent of $\chi $, then the character $\chi $ is called normalized. It is proposed as a problem by P. J. Cameron and M. Kiyota, to find finite groups $G$ with normalized sharp characters of type $\{-1,0,2\}$. Here we prove that such a group with nontrivial center is isomorphic to the dihedral group of order 12. (English) |
Keyword:
|
sharp character |
Keyword:
|
sharp pair |
Keyword:
|
finite group |
MSC:
|
20C15 |
idZBL:
|
Zbl 07655784 |
idMR:
|
MR4517597 |
DOI:
|
10.21136/CMJ.2022.0356-21 |
. |
Date available:
|
2022-11-28T11:38:05Z |
Last updated:
|
2025-01-06 |
Stable URL:
|
http://hdl.handle.net/10338.dmlcz/151131 |
. |
Reference:
|
[1] Adhami, S. R., Iranmanesh, A.: On sharp characters of type $\{ -1,3 \}$ or $\{ -3,1 \}$.J. Algebra Appl. 16 (2017), Article ID 1750004, 10 pages. Zbl 1377.20005, MR 3590865, 10.1142/S0219498817500049 |
Reference:
|
[2] Alvis, D., Nozawa, S.: Sharp characters with irrational values.J. Math. Soc. Japan 48 (1996), 567-591. Zbl 0866.20004, MR 1389996, 10.2969/jmsj/04830567 |
Reference:
|
[3] Blichfeldt, H. F.: A theorem concerning the invariants of linear homogeneous groups, with some applications to substitution groups.Trans. Am. Math. Soc. 5 (1904), 461-466 \99999JFM99999 35.0161.01. MR 1500684, 10.1090/S0002-9947-1904-1500684-5 |
Reference:
|
[4] Cameron, P. J., Kataoka, T., Kiyota, M.: Sharp characters of finite groups of type $\{ -1, 1 \}$.J. Algebra 152 (1992), 248-258. Zbl 0776.20002, MR 1190415, 10.1016/0021-8693(92)90099-8 |
Reference:
|
[5] Cameron, P. J., Kiyota, M.: Sharp characters of finite groups.J. Algebra 115 (1988), 125-143. Zbl 0651.20010, MR 0937604, 10.1016/0021-8693(88)90285-2 |
Reference:
|
[6] Group, GAP: GAP - Groups, Algorithms, Programming: A System for Computational Discrete Algebra: Version 4.11.0.Available at https://www.gap-system.org/ (2020). |
Reference:
|
[7] Isaacs, I. M.: Character Theory of Finite Groups.AMS Chelsea Publishing, Providence (2006). Zbl 1119.20005, MR 2270898, 10.1090/chel/359 |
Reference:
|
[8] Kiyota, M.: An inequality for finite permutation groups.J. Comb. Theory, Ser. A 27 (1979), 119. Zbl 0417.20003, MR 0541348, 10.1016/0097-3165(79)90012-8 |
Reference:
|
[9] Nozawa, S.: Sharp character of finite groups having prescribed values.Tsukuba J. Math. 16 (1992), 269-277. Zbl 0819.20009, MR 1178680, 10.21099/tkbjm/1496161845 |
Reference:
|
[10] Nozawa, S., Uno, M.: On sharp characters of rank 2 with rational values.J. Algebra 286 (2005), 325-340. Zbl 1071.20008, MR 2128020, 10.1016/j.jalgebra.2004.12.018 |
Reference:
|
[11] Yoguchi, T.: On determining the sharp characters of finite groups.JP J. Algebra Number Theory Appl. 11 (2008), 85-98. Zbl 1169.20006, MR 2458670 |
Reference:
|
[12] Yoguchi, T.: On sharp characters of type $\{ \ell, \ell + p \}$.Kyushu J. Math. 65 (2011), 179-195. Zbl 1260.20012, MR 2828384, 10.2206/kyushujm.65.179 |
. |